MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HCV REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HCV REAGENT PACK; IN-VITRO DIAGNOSTICS
Model Number 6801325
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that discordant, non-reactive ahcv results were obtained when a single patient sample was tested using vitros ahcv lot 5280 on a vitros eci immunodiagnostic system and a vitros 5600 integrated system.The results were discordant when compared to reactive/positive non-vitros method results for the same sample.A definitive cause of the event was not established.Results from historical qc testing were acceptable on one instrument, therefore a vitros ahcv lot 5280 reagent issue is an unlikely contributor to the event.Vitros ahcv results from historical qc testing were acceptable on one instrument and as the vitros ahcv results for the patient sample were concordant between both vitros instruments, a vitros ahcv lot 5280 reagent issue or vitros instrument issues are unlikely contributors to the event.Ongoing tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros ahcv lot 5280.Pre-analytical sample processing could not be ruled out as a contributing factor as it was not possible to determine if the customer was following the sample collection device manufacture¿s recommendation for sample centrifugation.Improper pre-analytical sample handling could have contributed to this event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.No further investigational testing was conducted to rule out the presence of an interferent in the patient sample as the customer did not have interferent blocking tubes available, therefore an interferent cannot be ruled out as a contributor to the discordant, non-reactive vitros ahcv results.Method to method differences between the vitros ahcv method and the three non-vitros (abbott, rapid card & elisa) methods is a possible contributor to the event due to the discordance between the results, however, this could not be confirmed.
 
Event or Problem Description
Hold for cs 01/13/2023 a customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report discordant, non-reactive ahcv results were obtained when a single patient sample was tested using vitros ahcv lot 5280 on a vitros eci immunodiagnostic system and a vitros 5600 integrated system.The results were discordant when compared to reactive/positive non-vitros method results for the same patient sample.Patient 1, vitros ahcv results of 0.12 and 0.04 s/c (non-reactive) versus expected results of reactive.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The discordant, non-reactive vitros ahcv results for the patient were not reported from the laboratory.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report is number one of two mdr¿s for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 600466.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HCV REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key16129390
Report Number3007111389-2023-00006
Device Sequence Number3213032
Product Code MZO
UDI-Device Identifier10758750001095
UDI-Public10758750001095
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2023
Device Model Number6801325
Device Catalogue Number6801325
Device Lot Number5280
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2022
Initial Report FDA Received Date01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown